Doxorubicin and Palmar-Plantar Erythrodysesthesia

I met with my oncologist this morning and discussed my newest symptoms which appeared over the past 24 hours: new mouth sores; coughing up thick, yellow phlegm; red, goopy eyes; and Hand-Foot Syndrome, also know as Palmar-Plantar Erythrodysesthesia (PPE). I guess the lucky part is that it is only on my feet. It is an uncommon side-effect of the Doxorubicin I’m on. Check out the pictures of my feet! Within 15 minutes, the big blister on my right foot appeared and the others showed up at different times. This is what PPE looks like on the feet on a cancer patient.

Given I still have a cold, new mouth sores and now PPE, they cannot give me chemo on Friday without further risking my health. So, my chemo is delayed a week, which means more bloodwork on Monday, another visit to the oncologist on Wednesday and we hope that I am well enough to get my chemo on Friday next week.

You can read more about this odd side effect here cause by my Doxorubicin drug here: https://www.breastcancer.org/tr…/side_effects/hand_foot_synd

So, until these awful blisters heal up, I’m basically bedridden. Fun stuff!

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.